MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.Quality control (qc) results were within acceptable ranges.A precision check (x10) was performed on the patient sample, all resulting around 1 u/l.Siemens healthcare diagnostics is investigating the cause of the event.The limitations section of the instructions for use states the following: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings.".
 
Event or Problem Description
A customer observed an initial high result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.The result was reported and questioned by the physician.The sample was retested on the same instrument (s/n: (b)(4)) and on the atellica im on the same day, generating lower results.The lower hcg result was accepted by the physician(s).There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant hcg result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00362 initial report on 17-jun-2021 for a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.Mdr 1219913-2021-00362 supplemental report 1 (filed 01-jul-2021) and mdr supplemental report 2 (filed 04-aug-2021) for additional information.05-aug-2021 - additional information: siemens has reviewed the immulite 2000 xpi system files.The instrument system files do not indicate that there were any sample or reagent level sensing issues and there is no indication of instrument errors that occurred to affect the discrepant result.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00362 initial report on 17-jun-2021 for a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.23-jun-2021 - additional information: a siemens customer service engineer (cse) was sent to the customer site for system inspection.The sample manifold, reagent manifold and substrate pump were renewed.The vacuum pump and drain were checked.The communication setting to automation was changed to 60.The ground connections were replaced.The level sense printed circuit board (pcb) sample was renewed.The tip jam, blind hole position of the needle and reagent pump volume were checked.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00362 initial report on 17-jun-2021 for a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.Mdr 1219913-2021-00362 supplemental report 1 was filed on 01-jul-2021 for additional information.13-jul-2021 - additional information: siemens received further clarification that the sample manifold, reagent manifold, substrate pump and printed circuit board (pcb) sample stated as "renewed" in mdr 1219913-2021-00362 (h10) meant replaced.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00362 initial report on 17-jun-2021 for a discordant high initial result on a patient sample using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay.Mdr 1219913-2021-00362 supplemental report 1 (filed 01-jul-2021), mdr supplemental report 2 (filed 04-aug-2021) and mdr 1219913-2021-00362 supplemental report 3 (filed 23-aug-2021) for additional information.08-oct-2021 - additional information: siemens has completed the investigation.Quality control (qc) recovered within range prior to running the discordant sample.The same sample was repeated on the same immulite 2000 xpi (sn i2597) and an alternate platform (atellica im) with significantly lower results.The lower repeat results were reported as they were in agreement with clinical expectation.The sample was repeated (x10) on the immulite system to check precision and all human chorionic gonadotropin (hcg) results were near 1 miu/ml (u/l).Siemens reviewed the instrument files for the result in question (sample accession 020019500001).The instrument files do not indicate that there were any sample or reagent level sense issues.The instrument files also did not indicate that there were any instrument errors that occurred to affect the discordant result.A siemens customer service engineer (cse) was onsite for this issue and extensive troubleshooting was performed.The immulite 2000 xpi (sn (b)(6)) was replaced with another immulite system and no further discordant hcg results have been observed.Siemens cannot definitively determine the cause of this discrepant results.Contributing factors such as sample integrity and/or preanalytical variables cannot be ruled out.The customer is operational.A potential product issue has not been identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00362 was filed on june 17, 2021, mdr 1219913-2021-00362 supplemental 1 was filed on july 1, 2021, mdr 1219913-2021-00362 supplemental 2 was filed on august 4, 2021, mdr 1219913-2021-00362 supplemental 3 was filed on august 23, 2021 and mdr 1219913-2021-00362 supplemental 4 was filed on october 13, 2021.February 22, 2022 - additional information.Siemens healthcare diagnostics further investigated the issue and confirmed the potential for falsely elevated hcg results due to sample carryover.This can be observed when a sample is assayed for hcg immediately after an undiluted sample with a hcg value of 5000 miu/ml.This issue impacts serum and urine patient samples, as well as quality control samples and adjustors.The effect of carryover varies based on the concentration of the high hcg sample.Starting 2022-02-22 an urgent medical device correction (umdc, letter imc22-04.A.Us) was sent to us customers, and an urgent field safety notice (ufsn, letter imc22-04.A.Ous) was sent to outside the us (ous).The umdc and ufsn explain the potential for carryover from high hcg samples into the next sample assayed for hcg on the immulite 2000/immulite 2000 xpi, and provides instructions to the customers.In section h6, type of investigation, investigation finding, and investigation conclusion codes were updated based on additional information.Section h7 was updated to reflect a recall and section h9 was updated to include the correction/ removal reporting number.

Brand Name
IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG)
Common Device Name
IMMULITE 2000 HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd
LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis, LL55 4EL
UK   LL55 4EL
Manufacturer Contact
stephen perry
333 coney street
east walpole, MA 02032
5086604163
MDR Report Key12019091
Report Number1219913-2021-00362
Device Sequence Number14537841
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public00630414961149
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number10381194
Device Lot Number464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer06/23/2021
07/13/2021
08/05/2021
10/08/2021
02/22/2022
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/01/2021
08/04/2021
08/23/2021
10/13/2021
03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-03/04/2022-002-C
Patient Sequence Number1